Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 35, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 20, 2005, 7:20 PM CDT for Live Oak County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 7:20 PM CDT (00:20 UTC)
- Expired
- Jul 20, 2005, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 100 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2913 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KCRP 210020
TORCRP
TXC297-210045-
/O.NEW.KCRP.TO.W.0035.050721T0020Z-050721T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
720 PM CDT WED JUL 20 2005
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LIVE OAK COUNTY IN TEXAS
* UNTIL 745 PM CDT
* AT 717 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR GEORGE WEST...
MOVING WEST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
SIMMONS BY 735 PM CDT
9 MILES SOUTH OF CHOKE CANYON BY 740 PM CDT
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2829 9833 2831 9834 2860 9834 2878 9810
2869 9801 2867 9808 2864 9809 2838 9794
2832 9794 2821 9833
$$
94What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 20, 7:00 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 20, 7:00 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 PM CDT WED JUL 20 2005
.UPDATE...WILL ALLOW THE FLOOD WATCH FOR THE SOUTHERN COUNTIES TO
EXPIRE. ADDITIONAL RAINFALL AMOUNTS OF 2-3 INCHES IN ISOLATED
LOCATIONS ARE STILL POSSIBLE OVERNIGHT...BUT EXPECT THIS TO BE
ISOLATED TO WARRANT A FLOOD WATCH. ALSO...THE TORNADO WATCH HAS
EXPIRED AS WELL. THE COASTAL FLOOD WATCH HAS BEEN EXTENDED THROUGH 7
AM. THE BAYS WILL BE SLOW TO RESPOND TO THE DECREASE IN ONSHORE
FLOW AND LOWER SEAS. WILL ISSUE UPDATE TO THE ZONES TO REMOVE THE
HEADLINES. WILL ALSO UPDATE COASTAL WATERS FORECAST TO LOWER THE
SMALL CRAFT ADVISORY FOR THE NORTHERN BAYS TO SCEC AS WINDS HAVE
DIMINISHED SOMEWHAT THIS EVENING. 94
&&
.PREVIOUS DISCUSSION...
.SHORT-TERM (TONIGHT)...CONVECTION ASSOCIATED WITH NORTHERN BANDS
FROM HURRICANE EMILY CONTINUE TO AFFECT THE AREA THIS AFTERNOON.
ENHANCED LOW-LEVEL SHEAR HAS LED TO NUMEROUS REPORTS OF TORNADOES
TODAY. TORNADO WATCH WILL CONTINUE THROUGH 7PM THIS EVENING.
EXPECT BEST CHANCE OF PRECIP TONIGHT TO AFFECT THE WESTERN CWFA WITH
PRECIP DIMINISHING ACROSS THE EAST. THERE STILL REMAINS A THREAT
FOR HEAVY RAINFALL ACROSS THE SOUTHWEST...WHICH IS MUCH CLOSER
PROXIMITY TO HURRICANE EMILY. WINDS WILL REMAIN STRONGEST OVER THE
SOUTHERN AND WESTERN AREAS OVERNIGHT AS PRESSURE GRADIENT REMAINS
FAIRLY TIGHT. TEMPS IN THE MID 70S LOOK GOOD FOR THE OVERNIGHT
PERIODS. FLOOD WATCH WILL BE ALLOWED TO EXPIRE THIS EVENING AS MOST
OF THE HEAVY RAINFALL WILL REMAIN OVER BRO CWFA. COASTAL FLOOD
WARNING REMAINS IN EFFECT UNTIL 7PM AND WILL LET THE EVENING SHIFT
DETERMINE IF WARNING NEEDS TO BE EXTENDED.
&&
.MARINE...WINDS HAVE DIMINISHED SLIGHTLY OVER THE NEARSHORE WATERS
AND BAYS NORTH OF PORT ARANSAS THIS AFTERNOON...BUT REMAIN STRONG
(25-30KTS) OVER THE REMAINDER OF THE MARINE ZONES. EXPECT A
WEAKENING TREND OVERNIGHT...WITH WINDS REMAINING 15-20KTS BY 12Z
THURSDAY. SEAS CURRENTLY MEASURING 14-18 FEET AT THE OFFSHORE BUOYS
AND WITH DECREASE IN WINDS AND EMILY INLAND...EXPECT SEAS TO SLOWLY
FALL THROUGH THE NIGHT. SEA HEIGHTS WILL CONTINUE TO FALL BUT SEA
HEIGHTS WILL BE ABOVE SCA CRITERION TROUGH THURSDAY AND PERHAPS INTO
THURSDAY NIGHT. FEEL ONLY THE OFFSHORE GULFMEX WILL NEED SCA AND
SCEC FOR THE NEARSHORE. WINDS SHOULD REMAIN BELOW SCA CRITERION
AFTER THAT. GENERALLY EXPECT NORMAL DIURNAL CONVECTION AFTER
THURSDAY.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS WILL PERSIST THIS AFTERNOON
AS BANDS FROM EMILY AFFECT THE REGION. THIS WILL SHIFT TO THE
WESTERN AREAS OVERNIGHT...WITH PATCHY MVFR CONDITIONS EXPECTED OVER
THE EAST. WINDS WILL CONTINUE FROM THE ENE THIS EVENING AT 15-25KTS
ACROSS THE SOUTHERN HALF OF THE AREA...VEERING SLIGHTLY TO THE EAST
AT 10-15KTS OVERNIGHT. THE EXCEPTION WILL BE RIGHT ALONG THE COAST
AND OVER THE SOUTHWESTERN ZONES WHERE WINDS WILL BE SLIGHTLY
STRONGER.
&&
.LONG-TERM (THURSDAY THROUGH WEDNESDAY)...STILL PLENTY OF MOISTURE
AND DEEP EASTERLY FLOW FOR THURSDAY TO WARRANT CHANCE POPS AS THE
REMNANTS OF EMILY CONTINUE TO DISSIPATE. HAVE GONE AREA-WIDE 50
POPS. MOISTURE STARTS TO GET A BIT MORE LIMITED BUT STILL ENOUGH TO
GET AN ACTIVE SEA-BREEZE AND SCATTERED CONVECTION. COULD BE A BIT
LESS CONVECTION ON SATURDAY AS MOISTURE IS THE MOST LIMITED (AT
LEAST ACCORDING TO THE GFS) SO COULD JUST ONLY SEE ISOLATED POPS.
STILL POTENTIAL FOR INVERTED TROUGH/WAVE TO MOVE IN ON SUNDAY AND
GFS SHOWS MOISTURE INCREASING. HAVE KEPT THE BEST POPS IN FOR
SUNDAY WITH THIS WAVE. AFTER THAT THERE APPEARS TO BE ENOUGH
MOISTURE AND A WEAKNESS IN THE UPPER RIDGE AND CONSIDERING WE HAVE
GONE IN A WET PATTERN...WILL KEEP DIURNAL CONVECTION GOING WITH
CHANCE POPS EAST AND A SLIGHT CHANCE POPS WEST. STILL EXPECT BELOW
NORMAL TEMPS FOR THURSDAY WITH THE CLOUDS AND RAIN COOLED AIR...BUT
TEMPS WILL GRADUALLY BECOME NEAR NORMAL FOR THE REMAINDER OF THE
TIME. AGAIN...WENT WITH A BLEND OF CLIMO AND GUIDANCE WITH THE
COOLER MORNING TEMPS WITH THE LIGHTER WIND FIELDS.
&&
.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI 078 090 075 094 074 / 40 50 30 40 20
VICTORIA 076 092 074 095 074 / 30 50 30 40 20
LAREDO 077 090 078 099 079 / 60 50 30 20 20
ALICE 076 092 075 097 074 / 40 50 30 30 20
ROCKPORT 080 091 079 093 078 / 30 50 30 40 20
COTULLA 076 093 075 098 074 / 40 50 30 20 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING IS IN EFFECT FOR ARANSAS...CALHOUN...
KLEBERG...NUECES...REFUGIO AND SAN PATRICIO COUNTIES UNTIL 7
AM THIS EVENING.
GM...SMALL CRAFT ADVISORY IS IN GULF MARINE ZONES AND BAY WATERS
SOUTH OF PORT ARANSAS.
&&
94Hazardous weather outlook, Jul 20, 5:37 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 537 AM CDT WED JUL 20 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-202100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 537 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE EMILY IS MAKING LANDFALL THIS MORNING ALONG THE NORTHEAST MEXICAN COAST WITH OUTER RAIN BANDS MOVING INTO SOUTH TEXAS. THESE RAIN BANDS WILL CONTINUE THROUGHOUT PARTS OF SOUTH TEXAS THROUGH THE MORNING HOURS. WINDS WILL GENERALLY BE BETWEEN 20 AND 25 MPH OVER THE SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS THIS MORNING WITH GUSTS UP TO 40 MPH IN SQUALLS. RAINFALL AMOUNTS WILL GENERALLY RANGE BETWEEN 1 AND 3 INCHES WITH ISOLATED AMOUNTS OF UP TO 4 INCHES BY LATE THIS AFTERNOON. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGER STORMS EMBEDDED WITHIN THE RAIN BANDS. COASTAL FLOODING WILL CONTINUE ALONG THE BARRIER ISLAND AND BAYS THROUGH THIS AFTERNOON AS STRONG EASTERLY WINDS AND SWELLS CONTINUE. ASTRONOMICAL HIGH TIDE WAS EARLY THIS MORNING...AND TIDE LEVELS WILL BEGIN TO FALL LATER THIS AFTERNOON. OVER THE WATERS...DANGEROUS SEAS WILL CONTINUE THROUGH AT LEAST EARLY AFTERNOON. SEAS ARE RUNNING 10 TO 15 FEET IN THE NEARSHORE WATERS AND 17 TO 21 FEET IN THE OFFSHORE WATERS. SUSTAINED WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS CAN BE EXPECTED THROUGH EARLY AFTERNOON. IN ADDITION...WATERSPOUTS WILL BE POSSIBLE WITH SOME OF THE STRONGER RAIN BANDS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) LINGERING LARGE SWELLS PRODUCED BY HURRICANE EMILY WILL CONTINUE TO SLOWLY DECAY ON THURSDAY. RIP CURRENTS WILL ALSO LINGER ACROSS AREA BEACHES ON THURSDAY. THE COMBINATION OF SWELLS AND RIP CURRENTS WILL MAKE CONDITIONS DANGEROUS FOR SWIMMERS. CONDITIONS WILL IMPROVE BY THURSDAY NIGHT AND FRIDAY AS SEAS CONTINUE TO SETTLE DOWN. LOCALLY HEAVY RAINFALL IS EXPECTED ON SUNDAY AND MONDAY AS A TROPICAL WAVE MOVES THROUGH SOUTH TEXAS AND THE ADJACENT WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING IF INTENSE RAIN BANDS DEVELOP AND MOVE INTO THE COASTAL BEND. DUNN MB
In the hours before
Local storm report, Jul 20, 1:25 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
125 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FUNNEL CLOUD OILTON 27.45N 98.91W
07/20/2005 WEBB TX LAW ENFORCEMENT
SEVERAL FUNNEL CLOUDS REPORTED
&&
SMARTLocal storm report, Jul 20, 2:58 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FUNNEL CLOUD LAREDO 27.53N 99.49W
07/20/2005 WEBB TX LAW ENFORCEMENT
REPORTED NEAR MALL DEL NORTE ON THE NORTHWEST SIDE OF
LAREDO.
&&
SMARTLocal storm report, Jul 20, 4:31 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FUNNEL CLOUD GEORGE WEST 28.33N 98.12W
07/20/2005 LIVE OAK TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FUNNEL CLOUD NEAR GEORGE WEST
&&
94/MJNearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.